MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline shield stent that failed to open at the distal end.The patient was undergoing a procedure for embolization of a c6 segment lateral wall unruptured saccular aneurysm.The aneurysm max diameter was 5.96mm and the neck diameter was 4.83mm.The distal landing zone was 3.75mm and proximal landing zone was 5.22mm.Vessel tortuosity was moderate.It was reported that the pipeline and all accessory device were prepared per the instructions for use (ifu).When less than 50% of the pipeline stent was deployed, the distal tip could not be opened.The pipeline was not positioned in a bend.The pipeline was resheathed less than 2 times; no other steps or devices were used to open the pipeline.It was resheathed and removed with the microcatheter.The pipeline was then replaced to complete the procedure successfully.There was no harm or injury to the patient.Post-procedure angiography showed normal blood flow in the vessel.
 
Additional Manufacturer Narrative
H3: product analysis #707170091:equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex device was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker or re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation and damage.The braid¿s distal end was not open and damaged, while the proximal end was opened and frayed.No damage was noted on the pushwire.No other anomalies were noted.Conclusion: based on the reported information and device analysis, the customer¿s complaint of ¿failure/incomplete to open at distal¿ was confirmed, as the returned pipeline flex braid¿s distal end was not opened and damaged.Additionally, the braid¿s proximal end was opened and frayed.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.The customer reported moderate vessel tortuosity, and the braid was not placed in the vessel bend, ruling out vessel tortuosity, and the user deploying the braid in the vessel bend as potential causes.A damaged braid may have contributed to the failure to open complaint.The braid can be damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/re-sheathing delivery wire against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: h6 device evaluation result and conclusion codes corrected to reflect analysis findings/conclusion.H3.Product analysis: equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex device was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker or re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation and damage.The braid¿s distal end was not open and damaged, while the proximal end was opened and frayed.No damage was noted on the pushwire.No other anomalies were noted.Conclusion: based on the reported information and device analysis, the customer¿s complaint of ¿failure/incomplete to open at distal¿ was confirmed, as the returned pipeline flex braid¿s distal end was not opened and damaged.Additionally, the braid¿s proximal end was opened and frayed.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.The customer reported moderate vessel tortuosity, and the braid was not placed in the vessel bend, ruling out vessel tortuosity, and the user deploying the braid in the vessel bend as potential causes.A damaged braid may have contributed to the failure to open complaint.The braid can be damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/re-sheathing delivery wire against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reporte there was no friction or resistace during delivery or positioning of the pipeline.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20608794
Report Number2029214-2024-02068
Device Sequence Number17976067
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public00763000284732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB671041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer11/06/2024
12/29/2024
03/04/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/03/2024
01/14/2025
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale